Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Sinus draining, cough, had dengue flu a week ago. Augmentin for cough and cold?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
Good Night,
my name is XXXXXXX I had the Dengue Flue a week ago,
i am feeling much better, i notice that my sinus is draining and i have a cough, could i use Augmentin or what do you suggest i take
for the cough and cold
Posted Mon, 30 Apr 2012 in Infections
Answered by Dr. Rakhi Tayal 29 minutes later
Thanks for writing to us.

Augmentin is an antibiotic and it is usually given when we suspect of a bacterial infection. Commonly the cough and cold are allergic or viral in origin. If the cough is productive with sputum then probably it is bacterial infection.

Before taking any antibiotic you can take some simple measures for relief like-

1. Do steam inhalation at least twice daily- Take hot water in a vessel, put eucalyptus oil in it. Inhale it by covering yourself with a blanket. See to it that fans/AC are not on during this and after some time also i.e. around 10-15 minutes.
2.For pain relief, anti-inflammatory, fever reducing medications (acetaminophen, ibuprofen) will help you.
3.Take OTC available anti allergic agents like cetrizine or fexofenadine to rule out allergic cause.
4. Avoid all irritants.
5.Application of warm cloth, hot water bottle or gel pack to face for 5-10 minutes relieves pain and inflammation to some extent.
6.Use nasal decongestant or steroid drops or sprays for decongestion which encourages drainage.
7.Use a humidifier in your room.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor